Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 143, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 14, 2016, 8:14 PM CDT for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 8:14 PM CDT (01:14 UTC)
- Expired
- Aug 15, 2016, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 154 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WGUS54 KMEG 150114
FFWMEG
ARC021-055-075-121-150715-
/O.NEW.KMEG.FF.W.0143.160815T0114Z-160815T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
* UNTIL 215 AM CDT MONDAY
* AT 810 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
FALLEN OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.
STORM TOTAL RAINFALL AMOUNTS THUS FAR HAVE EXCEEDED 5 TO 6 INCHES
ACROSS WESTERN SECTIONS ACROSS WESTERN SECTIONS OF RANDOLPH
COUNTY. LAW ENFORCEMENT HAS ALREADY REPORTED ROADS CLOSED ACROSS
PORTIONS OF LAWRENCE AND RANDOLPH COUNTIES DUE TO THE FLASH
FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...WALNUT RIDGE...CORNING...HOXIE...BLACK ROCK...
LAKE CHARLES STATE PARK...IMBODEN...RAVENDEN...REYNO...
COLLEGE CITY...PORTIA...MAYNARD...BIGGERS...STRAWBERRY...LYNN...
KNOBEL...O'KEAN...SUCCESS...PEACH ORCHARD AND RAVENDEN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3650 9045 3626 9057 3618 9081 3590 9093
3590 9136 3623 9135 3624 9126 3633 9126
3642 9131 3642 9135 3647 9136 3649 9140
3650 9141
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:34 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 14, 6:34 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
634 PM CDT SUN AUG 14 2016
.UPDATE...
Updated to include the 00z aviation discussion below.
&&
.PREV DISCUSSION... /issued 325 PM CDT SUN AUG 14 2016/
DISCUSSION...
A quasi-stationary boundary remains located across Northern
Arkansas and Southern Missouri this afternoon. The upper level
disturbance that brought heavy rain to Louisiana has drifted
northward into Arkansas. The disturbance has deep tropical
moisture associated with it. Numerous showers continue to move
along the front. A heavier band has been moving over Northeast
Arkansas the last couple of hours. A COOP observer in Black Rock
reported 1.33 inches since 7 AM CDT. In addition, the site received
3.10 inches last night. As a result, the ground is becoming
saturated and some creeks are becoming bank full. The risk for
flash flooding may increase this evening as the band may remain
over Northeast Arkansas through most of the evening. The front is
forecast to fluctuate to the north by midnight. This should shift
the band to the north and west of Randolph and Lawrence Counties
through at least sunrise. As a result, will continue with likely
POPS this evening.
Meanwhile, thunderstorms are popping up over Northeast Mississippi
and West Tennessee thanks to some sunshine that occurred this
morning which allowed temperatures to heat up. The combination of
the heating and a moist atmosphere will continue allow these
thunderstorms to develop through sunset. After sunset, expect
mainly dry conditions.
The front will shift back to the southeast over Northeast Arkansas
on Monday this will bring heavier bands of showers with a few
embedded thunderstorms into Eastern Arkansas and the Missouri
Bootheel. As a result, the risk for flash flooding will increase
again over current Flash FLood Watch area. In addition, the watch
may need to be expanded depending on where exactly the band sets
up.
Elsewhere, the 4KM NAM and WRF model indicates a line of
thunderstorms developing roughly along the Mississippi River
during the afternoon hours that will push east into West Tennessee
and North Mississippi. Have kept likely POPs for the afternoon
hours only.
The front will remain over the Mid-South from Monday Night through
possibly the end of the week. Several upper level disturbances
will move along the front and bring periods of heavy rain. Expect
the risk for flash flooding to shift further east in the CWA by
Tuesday and Wednesday as the ground becomes saturated from the
extended period of rain.
A cold front will move into the Mid-South on Saturday and will
continue the chances for showers and thunderstorms. Once the front
clears the area, cooler and less humid conditions are expected to
occur.
KRM
&&
.AVIATION...
Scattered convection will continue for the next several hours,
although the potential for thunder on station looks relatively
low. Thus, only VCSH was carried this evening with generally dry
conditions across much of the area after midnight. Patchy low
clouds will be possible overnight, but the better chance of
ceiling restrictions will be between 12-16z. That said, these
ceilings are expected patchy enough to preclude at KMEM.
Prevailing VFR conditions are anticipated by late morning, with
diurnal showers and a few thunderstorms during the afternoon
hours. Winds will predominantly be from the south and southeast at
less than 6-11 kts.
Johnson
&&
.MEG Watches/Warnings/Advisories...
AR...Flash Flood Watch through Monday evening for Clay-Lawrence-
Randolph.
MO...None.
MS...None.
TN...None.
&&Hazardous weather outlook, Aug 14, 10:58 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1058 AM CDT SUN AUG 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151800- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1058 AM CDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL MAY RESULT IN FLASH FLOODING THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST ARKANSAS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAIN IS EXPECTED TO CONTINUE INTO NEXT WEEK. FLASH FLOODING MAY BECOME A PROBLEM...MAINLY ACROSS PORTIONS OF NORTHEAST ARKANSAS. A FLASH FLOOD WATCH HAS BEEN ISSUED. RAINFALL TOTALS MAY EXCEED FIVE INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Aug 14, 5:35 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT SUN AUG 14 2016
TNZ002-003-019-020-051-142315-
WEAKLEY TN-DYER TN-GIBSON TN-CROCKETT TN-OBION TN-
535 PM CDT SUN AUG 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
SOUTHWESTERN WEAKLEY COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN DYER COUNTY IN WESTERN TENNESSEE...
GIBSON COUNTY IN WESTERN TENNESSEE...
CENTRAL CROCKETT COUNTY IN WESTERN TENNESSEE...
OBION COUNTY IN WESTERN TENNESSEE...
AT 534 PM CDT...STRONG THUNDERSTORMS WERE PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR NEWBERN TO NEAR
ADAIR.
PEOPLE IN SOUTHWESTERN WEAKLEY...NORTHEASTERN DYER...GIBSON...
CENTRAL CROCKETT AND OBION COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3650 8908 3612 8864 3612 8865 3606 8866
3606 8869 3601 8870 3579 8885 3580 8891
3578 8889 3567 8902 3568 8904 3614 8938
3651 8923
TIME...MOT...LOC 2234Z 203DEG 34KT 3614 8931 3572 8900
JOHNSONSpecial weather statement, Aug 14, 6:15 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 615 PM CDT SUN AUG 14 2016 TNZ002-003-020-150000- WEAKLEY TN-GIBSON TN-OBION TN- 615 PM CDT SUN AUG 14 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 700 PM CDT FOR... WESTERN WEAKLEY COUNTY IN WESTERN TENNESSEE... NORTH CENTRAL GIBSON COUNTY IN WESTERN TENNESSEE... EASTERN OBION COUNTY IN WESTERN TENNESSEE... AT 615 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR KENTON...OR 10 MILES SOUTHWEST OF MARTIN. PEOPLE IN WESTERN WEAKLEY...NORTH CENTRAL GIBSON AND EASTERN OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3610 8886 3622 8918 3650 8919 3650 8859 TIME...MOT...LOC 2315Z 198DEG 34KT 3626 8900 JOHNSON
Local storm report, Aug 14, 6:29 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
08/14/2016 RANDOLPH AR 911 CALL CENTER
MULTIPLE ROADS CLOSED DUE TO FLASH FLOODING IN
POCAHONTAS. COUNTRY CLUB ROAD AT THE BRIDGES, PUBURN
EXTENDED, AND VALLEY CHAPEL AT RUBY ROAD ARE ALL CLOSED
DUE TO WATER COVERING THE ROAD.
&&
AJCLocal storm report, Aug 14, 6:58 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLASH FLOOD 5 SSE DALTON 36.34N 91.12W
08/14/2016 RANDOLPH AR BROADCAST MEDIA
WATER FLOWING ACROSS HIGHWAY 90 JUST EAST OF MCILROY
CHURCH OF CHRIST.
&&
MJLocal storm report, Aug 14, 7:00 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLASH FLOOD 5 SSE DALTON 36.34N 91.12W
08/14/2016 RANDOLPH AR BROADCAST MEDIA
WATER FLOWING ACROSS HIGHWAY 90 JUST EAST OF MCILROY
CHURCH OF CHRIST.
&&
MJLocal storm report, Aug 14, 7:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
08/14/2016 RANDOLPH AR 911 CALL CENTER
MULTIPLE ROADS CLOSED DUE TO FLASH FLOODING IN
POCAHONTAS. COUNTRY CLUB ROAD AT THE BRIDGES...PYBURN
EXTENDED...AND VALLEY CHAPEL AT RUBY ROAD ARE ALL CLOSED
DUE TO WATER COVERING THE ROAD
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:11 AM CDT | Flash Flood Warning | MEG | Clay, Lawrence, Randolph | 6 hr |
| Aug 15, 2:13 PM CDT | Areal Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.